Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

History of hypertensive, diabetic, rheumatic arthritis. Diagnosed with low platelet count. Effect of wysolone?

my father (M/81) is diagnosed with low platelet count (0000/cumm). Transfusion of B+ platelet (15 units) improved the count to 0000 but it started falling drastically to 0000 within 5 days. He is hypertensive, pacemaker since 2008, diabetic (type2) and have rheumatic arthritis.
Doctor have advised Wysolone 60 mg daily after breakfast for 7 days.
Would like to know the effect of this drug on my father.
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Hi, sudden fall in the platelet levels can be because of ITP i.e idiopathic thrombocytopenic purpura.It is a condition in which body starts producing antibodies against the own platelets leading to their destruction.
Wysolone a steriod medication is used in this condition to stop this auto immune response,it suppresses body's immune response against the platelets.Mostly it is used for short duration as prolonged usage can have serious side effects.
Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor